3 doctors weighed in:
I just started a new birth control and the first week is normal along with the third and fourth. It the second week I have a dark brown discharge. ?
3 doctors weighed in

Dr. Gregory Gapp
Obstetrics & Gynecology
2 doctors agree
In brief: It should go away
Irregular bleeding when first starting the pill is relatively common.
I encourage my patients to stay with any new pill for 3 cycles before changing to a different pill. If you cannot stand the irregular bleeding, the next step would be to use a pill which contains more estrogen than the one you are currently using. That change may or may not help in the short term and but should help long term.

In brief: It should go away
Irregular bleeding when first starting the pill is relatively common.
I encourage my patients to stay with any new pill for 3 cycles before changing to a different pill. If you cannot stand the irregular bleeding, the next step would be to use a pill which contains more estrogen than the one you are currently using. That change may or may not help in the short term and but should help long term.
Dr. Gregory Gapp
Dr. Gregory Gapp
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
107,000 doctors available
Read more answers from doctors